JÜRGEN BOMMER, M.D.; EBERHARD RITZ, M.D.; KONRAD ANDRASSY, M.D.
BOMMER J, RITZ E, ANDRASSY K. Necrotizing Dermatitis Resulting from Hemodialysis with Polyvinylchloride Tubing. Ann Intern Med. 1979;91:869-870. doi: 10.7326/0003-4819-91-6-869
Download citation file:
Published: Ann Intern Med. 1979;91(6):869-870.
The possibility of adverse effects from interaction between blood and plastic tubing created some concern in the early days of hemodialysis. Yet, apart from leakage of plasticizers into the blood of patients (1, 2) and a plasticizer-induced hepatitis-like syndrome (3), no such complications have been observed. We report here the case of a patient who presented with repeated bouts of cutaneous necrotizing dermatitis that showed a clear temporal relation to the use of polyvinylchloride tubing during dialysis. His dermatitis disappeared after polyurethane-coated tubing was used and relapsed when noncoated polyvinylchloride was reintroduced.
A 59-year-old patient with polycystic disease and no
to gain full access to the content and tools.
Learn more about subscription options.
Register Now for a free account.
Nephrology, Renal Replacement Therapy.
Results provided by:
Copyright © 2016 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only